Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 17, 2005, 2:22 PM EDT for Orange County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 2:22 PM EDT (18:22 UTC)
- Expired
- Jun 17, 2005, 3:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 171823 SVRMLB FLC095-171915- /O.NEW.KMLB.SV.W.0071.050617T1822Z-050617T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ORANGE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...ORLANDO INTERNATIONAL AIRPORT...OAK RIDGE...LONE CABBAGE FISH CAMP...ORLANDO...CONWAY * UNTIL 315 PM EDT * AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEA WORLD...OR ABOUT NEAR OAK RIDGE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORLANDO INTERNATIONAL AIRPORT AND CONWAY BY 230 PM EDT LAKE MARY JANE BY 255 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2851 8149 2834 8151 2834 8090 2850 8086 $$ SPRATT
1 follow-up statement
000 WWUS52 KMLB 171850 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 247 PM EDT FRI JUN 17 2005 FLC095-171915- /O.CON.KMLB.SV.W.0071.000000T0000Z-050617T1915Z/ ORANGE FL- 247 PM EDT FRI JUN 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR SOUTHERN ORANGE COUNTY... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER DOWNTOWN ORLANDO... MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN AZALEA PARK...ORLANDO...AND ORLANDO INTERNATIONAL AIRPORT THROUGH 315 PM. IN ADDITION TO NICKEL SIZE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2851 8149 2834 8151 2834 8090 2850 8086 $$ SPRATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:59 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 17, 9:59 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 959 AM EDT FRI JUN 17 2005 .DISCUSSION... TAMPA AND CAPE MORNING UPPER AIR SOUNDINGS SHOW WEST-EAST FLOW THROUGH THE WHOLE COLUMN. WEST COAST SEA BREEZE ENHANCED BY THE DEEP WESTERLY FLOW WILL PUSH ACROSS THE PENINSULA AND DELAY THE ONSET OF THE EAST COAST BREEZE...IF ANY..BEACHSIDE UNTIL MID/LATE AFTERNOON. DRY MID LEVELS SHOULD LIMIT CONVECTIVE BUILDUP BUT CAN NOT RULE OUT A FEW LIGHTNING STORMS AS CUMULUS THAT START DEVELOPING JUST INLAND FROM THE COAST...START PUSHING EAST AND INTERACT WITH THE STRUGGLING SEA BREEZE. EXPECT LOTS OF LIGHTNING AS TYPICAL WITH SEA BREEZE BOUNDARY STORMS...MANY COULD BE CLOUD TO GROUND AND 2 INCH PER HOUR DOWNPOURS. UPPER AIR PROFILES SHOWED POTENTIAL FOR ISOLATED STRONG OUTFLOW WIND GUSTS AGAIN...ESPECIALLY ALONG THE COAST AS THE CELLS APPROACH THE COASTLINE AND INTERACT WITH THE MARINE LAYER AND EAST COAST SEA BREEZE. && .MARINE...MAIN CONCERN FOR BOATERS WILL BE OFFSHORE MOVING THUNDERSTORMS...MAINLY IN THE LATE AFTN AND EARLY EVE HOURS. STORMS WILL CONTAIN FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND POOR VISIBILITIES IN HEAVY DOWNPOURS...ALSO THE POTENTIAL IS THERE FOR LOCALLY STRONG WIND GUSTS OR A WATERSPOUT. && .AVIATION...ISOLATED MVFR-IFR CONDITIONS ALONG THE COAST BEGINNING MID-LATE AFTERNOON AS LIGHTNING STORMS START DEVELOPING. POTENTIAL FOR STRONG STRAIGHT LINE WIND GUSTS FROM STRONGER STORM CELLS. && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WIMMER LONG TERM....GLITTO
Hazardous weather outlook, Jun 17, 6:15 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 615 AM EDT FRI JUN 17 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 172100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 615 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... WESTERLY WINDS WILL USHER SLIGHTLY DRIER AIR ACROSS FLORIDA TODAY WHICH WILL TEND TO LIMIT OVERALL THUNDERSTORM ACTIVITY THIS AFTERNOON. THE WINDS WILL DELAY THE FORMATION OF THE EAST COAST SEA BREEZE UNTIL MID AFTERNOON AND WILL KEEP IT PINNED OVER THE COASTAL COUNTIES. ISOLATED STORMS WILL FORM OVER THE INTERIOR IN THE EARLY AFTERNOON AND WILL MOVE EAST-SOUTHEAST AT 10 TO 15 MPH. AS STORMS BEGIN TO INTERACT WITH THE SEA BREEZE BOUNDARY LATE THIS AFTERNOON...STORM COVERAGE AND INTENSITY WILL INCREASE. FREQUENT TO EXCESSIVE LIGHTNING STRIKES...LOCALLY STRONG DOWN BURSTS OF WIND... AND ISOLATED WATERSPOUTS WILL BE POSSIBLE MAINLY NEAR THE INTRACOASTAL WATERWAY AND OVER THE OPEN ATLANTIC. LIGHTNING IS THE NUMBER ONE KILLER FROM SUMMER THUNDERSTORMS. SEEK SHELTER IN AN ENCLOSED STURDY BUILDING OR HARDTOP VEHICLE IF THREATENING WEATHER APPROACHES. ...FLOOD IMPACT... A STRONGER STEERING FLOW AND DRIER AIR COMPARED TO THE LAST FEW DAYS WILL LIMIT THE AMOUNT OF RAINFALL AND FLOODING POTENTIAL OVER EAST CENTRAL FLORIDA. HOWEVER...LOCALLY HEAVY RAINFALL CAN BE EXPECTED ALONG PORTIONS OF THE EAST COAST LATE THIS AFTERNOON WHERE STORMS MAY PRODUCE BETWEEN ONE AND TWO INCHES OF RAIN LOCALLY. SUCH HEAVY DOWN POURS...ESPECIALLY IN AREAS WHERE THE SOIL HAS BEEN SATURATED FROM RECENT HEAVY RAIN...WILL AGGRAVATE ANY ONGOING STANDING WATER PROBLEMS. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS ARE ADVISED THAT AFTERNOON THUNDERSTORMS WILL BE MOVING OFF THE EAST COAST...ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. THE STORMS WILL HAVE THE POTENTIAL OF GENERATING FREQUENT TO EXCESSIVE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 35 KNOTS. ...WATERSPOUT IMPACT... WITH THE EAST COAST SEABREEZE EXPECTED TO REMAIN EAST OF I-95... AFTERNOON THUNDERSTORMS COULD INTENSIFY RAPIDLY AS THEY PUSH OVER THE INTRACOASTAL WATERWAY AND INTO THE NEARSHORE ATLANTIC WATERS. SUCH STORMS WILL HAVE THE POTENTIAL OF SPINNING UP A WATERSPOUT. .DAYS TWO THROUGH SEVEN... STORM COVERAGE WILL INCREASE SATURDAY AHEAD OF AN APPROACHING UPPER DISTURBANCE. THE MODEL TREND IS TO BRING IN DRIER AIR EARLY NEXT WEEK...WITH DEEP MOISTURE STAYING SOUTH AND EAST OF THE AREA. DAILY THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Jun 17, 12:36 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1236 PM EDT FRI JUN 17 2005 FLZ046-147-171730- NORTHERN BREVARD COUNTY-SEMINOLE- 1236 PM EDT FRI JUN 17 2005 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN SEMINOLE COUNTY... AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORM CAPABLE OF PRODUCING FUNNEL CLOUDS...STRONG WINDS AND SMALL HAIL OVER OVIEDO. AS THESE STORMS MOVE EAST AT 15 MPH THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL FROM OVIEDO TO LAKE HARNEY...SCOTTSMOOR...MIMS...TITUSVILLE AND NORTH MERRITT ISLAND. IF THESES STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. 67
Special weather statement, Jun 17, 12:45 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1245 PM EDT FRI JUN 17 2005 FLZ045-171745- ORANGE- 1245 PM EDT FRI JUN 17 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL EAST CENTRAL ORANGE COUNTY... AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER BITHLO... MOVING EAST AT 15 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 67
Special weather statement, Jun 17, 1:19 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 119 PM EDT FRI JUN 17 2005 FLZ045-053-171800- ORANGE-OSCEOLA- 119 PM EDT FRI JUN 17 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER SOUTH CENTRAL ORANGE COUNTY...NORTH CENTRAL OSCEOLA COUNTY... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS FROM LAKE MARY JANE TO NARCOOSSEE...MOVING EAST AT 20 TO 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE HARMONY...AS WELL AS RURAL AREAS OF ORANGE AND OSCEOLA COUNTIES EAST OF LAKE MARY JANE AND NARCOOSEE. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. SPRATT
Special weather statement, Jun 17, 1:39 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 139 PM EDT FRI JUN 17 2005 FLZ045-147-171815- NORTHERN BREVARD COUNTY-ORANGE- 139 PM EDT FRI JUN 17 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL AFFECT EAST CENTRAL ORANGE COUNTY AND NORTHERN BREVARD COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS APPROACHING THE ORANGE AND BREVARD COUNTY LINE...10 MILES NORTHWEST OF CANAVERAL GROVES...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE CHRISTMAS...TITUSVILLE...SHARPES...PORT SAINT JOHN...AND CANAVERAL GROVES. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:03 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 42 min |
| Jun 16, 8:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jun 16, 8:45 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 17, 1:12 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 17, 2:17 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jun 17, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.